Mathematical Research Letters

Volume 14 (2007)

Number 3

Zeros of random polynomials on $\C^m$

Pages: 469 – 479



Thomas Bloom (University of Toronto)

Bernard Shiffman (Johns Hopkins University)


For a regular compact set $K$ in $\mathbb{C}^m$ and a measure $\mu$ on $K$ satisfying the Bernstein-Markov inequality, we consider the ensemble $\mathcal{P}_N$ of polynomials of degree $N$, endowed with the Gaussian probability measure induced by $L^2(\mu)$. We show that for large $N$, the simultaneous zeros of $m$ polynomials in $\mathcal{P}_N$ tend to concentrate around the Silov boundary of $K$; more precisely, their expected distribution is asymptotic to $N^m \mu_{eq}$, where $\mu_{eq}$ is the equilibrium measure of $K$. For the case where $K$ is the unit ball, we give scaling asymptotics for the expected distribution of zeros as $N\to\infty$.\end

Published 1 January 2007